CSN Login
Members Online: 4

You are here

Cisplatin and Tinnitus?

DaughterDearest's picture
DaughterDearest
Posts: 22
Joined: Dec 2010

Hey all!

Sorry in advance if this has been discussed before.

Anyway, I'm a semi-long-term reader, first time poster.

My father was diagnosed with small cell lung cancer back in May of this year.

He's been taking Chemo for a few months now. One of the drugs he's on is Cisplatin.

Anyway, only recently (3 weeks-ish ago) he's developed Tinnitus.

Does anyone have any experience with this? From what I'm reading online, it's a semi-common problem and there's really not much that can be done about it.

I've already lost my mother to cancer almost 8 years ago (I was only 20), and now to have my father go through cancer has been, well, to put it plainly, Hell all over again.

*sigh*

God Bless, everyone. This is a horrid, horrid disease that I do not wish upon my greatest enemy*. :-(

*Note: I do not have any enemies...that I know of. :-P

medi_2's picture
medi_2
Posts: 510
Joined: Aug 2009

Yep, tinnitis. What did you say? Huh? It drove me crazy, seemed to last forever, then was mostly gone one day. I only had it in one ear but if I covered up the other one I was virtually deaf. From what I have read the duration of it varies. I also had radiation which added to the brew I'm sure!
Tell your Dad Hi (loudly ;)) and tell him this too shall pass...
BTW I am a two year survivor of sclc and feel great.
Cheers
Medi

hdbilly1's picture
hdbilly1
Posts: 24
Joined: Nov 2010

I have nsclc and was treated with cisplatin. I got it so bad that I couldn't hear "S" sounds at all. I told my Oncologist and he the changed it to carboplatin which helped a little but it is still there. I'm not sure if it will ever go away. I'll be praying for you, Bill

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

My first-line treatment was Cisplatin & Etoposide, very common. I developed hearing problems mainly after whole brain radiation, but I suspect the Cisplatin also contributed to it. I'm not sure if it's getting better or if I'm just learning to compensate. No tinnitus, though it is a known side effect with Cisplatin.

I'm sorry, you were young to lose your mom, well, it's hard to lose your mom at any age, I guess, and now this, whew! Keep stopping by and posting, there are lots of great and helpful people here,

stayingcalm

groundhog
Posts: 44
Joined: Jun 2010

Hello everyone! (I stole kids computer for now) Had to comment on this one, like stayingcalm and others, Cisplatin and Etoposide were also my onc's drugs of choice. After wondering why My wife was always speaking at levels just under what I could understand, that was when it occured to me it was the Cisplatin, onc doctor immediatly changed to Carboplatin just like Bill said. I don't have tinnitus, no ringing noise, but a noticeable decline in hearing. I am told this is not helped by hearing aids. I guess I have to say I'm happy to only have suffered a little hearing loss. The Carbo was also much easier to tolerate and was then told if I was on that the whole time I wouldn't have lost any hair either (thanks a lot now). I only had the Cisplatin twice so it will have an almost immediate effect if it does inhibit hearing. I also was told there is really nothing that can be done except change the drugs. Best wishes to you and your father DaughterDearest, we are here for you.

gh

Subscribe to Comments for "Cisplatin and Tinnitus?"